MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Model Number 03.647.972
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received.Occupation: synthes rep.A review of the device history record: device history lot: part: 03.647.972, lot: 8589088.Manufacturing site: (b)(4).Release to warehouse date: 09.Sep.2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Background: it was reported on (b)(6) 2019, during evaluation at the loaner department, an inner shaft removal screwdriver was noted to have broken tip.There was no surgical procedure and patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the inner shaft for removal screwdriver (p/n 03.647.972, lot 8589088) was received with the threaded distal tip portion broken off and missing.The non-threaded distal tip portion was observed to be bent.No other issues were identified with the returned components of the device.The device failure/defect of broken and bent tip was identified during the investigation.Dimensional inspection: drawing: inner drive removal front se.Feature: non-threaded distal tip diameter.Result: conforming: dimensional inspection of the threads could not be conducted as the threaded distal tip is broken off and missing.The remaining thread form does not provide an accurate measurement for any thread diameters.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.Inner-drive removal complete se_229522 rev c to d.Innerdrive removal front se_229482 rev c.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the inner shaft for removal screwdriver (p/n 03.647.972, lot 8589088) as the threaded distal tip portion was broken off and missing.The non-threaded distal tip portion was also observed to be bent.While no definitive root cause could be determined for the condition of the device, it is possible that the device encountered unintended/excessive forces, leading to bending and breakage of the distal tip.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during evaluation at the loaner department, an inner shaft removal screwdriver tip was discovered broken.There was no surgical procedure and patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
INNER SHAFT FOR REMOVAL SCREWDRIVER
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION,CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8818192
Report Number2939274-2019-59322
Device Sequence Number11606379
Product Code OVE
UDI-Device Identifier10705034720807
UDI-Public(01)10705034720807
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.972
Device Catalogue Number03.647.972
Device Lot Number8589088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/23/2019
Patient Sequence Number1